Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 57, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 22, 2022, 4:59 AM CDT for Mitchell County, Scurry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 4:59 AM CDT (09:59 UTC)
- Expired
- Aug 22, 2022, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mitchell County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 142 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WGUS54 KMAF 220959
FFWMAF
TXC335-415-221300-
/O.NEW.KMAF.FF.W.0057.220822T0959Z-220822T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
459 AM CDT Mon Aug 22 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Mitchell County in western Texas...
Scurry County in western Texas...
* Until 800 AM CDT.
* At 459 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Snyder, Colorado City, Colorado City Airport, Inadale, J B Thomas
Reservoir, Winston Field, Dunn, Hermleigh, Ira, Randalls Corner,
Buford, Knapp and Cuthbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3270 10117 3296 10086 3296 10071 3296 10069
3296 10066 3288 10066 3274 10066 3271 10066
3269 10066 3268 10066 3267 10066 3263 10066
3253 10066 3250 10066 3248 10066 3237 10095
3261 10117 3264 10117
FLASH FLOOD...RADAR INDICATED
$$
Samantha Zuber2 follow-up statements
683
WGUS74 KMAF 221127
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
627 AM CDT Mon Aug 22 2022
TXC335-221137-
/O.CAN.KMAF.FF.W.0057.000000T0000Z-220822T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell TX-
627 AM CDT Mon Aug 22 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MITCHELL
COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3270 10117 3296 10086 3296 10066 3288 10066
3265 10066 3263 10066 3253 10066 3253 10076
3253 10084 3253 10090 3253 10100 3253 10101
3265 10108 3266 10116
$$
TXC415-221300-
/O.CON.KMAF.FF.W.0057.000000T0000Z-220822T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scurry TX-
627 AM CDT Mon Aug 22 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR SCURRY COUNTY...
At 627 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Snyder, Inadale, Winston Field, Hermleigh, Dunn, Randalls Corner
and Ira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3270 10117 3296 10086 3296 10066 3288 10066
3265 10066 3263 10066 3253 10066 3253 10076
3253 10084 3253 10090 3253 10100 3253 10101
3265 10108 3266 10116
FLASH FLOOD...RADAR INDICATED
$$
Samantha Zuber480
WGUS74 KMAF 221302
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
802 AM CDT Mon Aug 22 2022
TXC415-221312-
/O.EXP.KMAF.FF.W.0057.000000T0000Z-220822T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scurry TX-
802 AM CDT Mon Aug 22 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR SCURRY COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures and exercise caution around low water
crossings.
LAT...LON 3270 10117 3296 10086 3296 10066 3288 10066
3265 10066 3263 10066 3253 10066 3253 10076
3253 10084 3253 10090 3253 10100 3253 10101
3265 10108 3266 10116
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:53 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 22, 3:53 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 353 AM CDT Mon Aug 22 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Tuesday afternoon) Issued at 232 AM CDT Mon Aug 22 2022 A cold front is moving through this morning, switching winds out of the north and bringing cooler temperatures to the region. Highs today behind this front will be the coolest of the week in the 70s and low 80s, around 10 degrees below normal. Precipitation chances will also be decreasing this afternoon, although there will remain the possibility for scattered to numerous storms as a shortwave moves through. Some brief, heavy rainfall will be possible in these storms given PW values remain above normal, but the flooding threat that existed over the weekend will be limited. On Tuesday, we begin a slow warming and drying trend as a upper ridge builds across western CONUS and we return to northwest flow aloft. The greatest moisture will be to our south and east at this point, although some storms are still likely to develop in the vicinity of the Davis Mountains Tuesday afternoon. Ample cloud cover will keep temperatures in the 70s and low 80s along and south of I- 10 while the Permian Basin and SE New Mexico will warm 4-5 degrees over Monday to the mid 80s. && .LONG TERM... (Tuesday night through Sunday) Issued at 232 AM CDT Mon Aug 22 2022 An upper level ridge will be stationary over the southwestern United States leaving West Texas and eastern New Mexico under a weak northerly flow. Drier air from up north will filter in causing a decrease in showers and thunderstorms over much of the area. Easterly low level flow will create orographic lift west of the Pecos River which is where the highest PoPs will be throughout the week. Friday a trough will move into the Great Plains, dampening the ridge and creating weak westerly flow. Instability generated by the trough may bring the next chance for rainfall for the Permian Basin over the weekend. The drier air and clearing skies will cause temperatures to increase back to near normal levels by mid week. Still, highs in the low 90s is certainly reasonable for August. && .AVIATION... (06Z TAFS) Issued at 1212 AM CDT Mon Aug 22 2022 Low CIGS will develop at all terminals by early morning. Most TAF sites should remains MVFR, but KMAF may briefly fall to IFR conditions. TSRA will develop by late morning, but timing/location remain too uncertain to include at this time. Winds will become northerly but should generally remain <12kts as a front moves through this morning. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 81 69 85 68 / 50 30 40 10 Carlsbad 83 66 84 67 / 30 50 40 30 Dryden 90 71 86 71 / 70 50 70 40 Fort Stockton 84 69 83 69 / 60 50 60 30 Guadalupe Pass 74 62 74 63 / 40 40 50 30 Hobbs 79 64 82 65 / 40 40 40 20 Marfa 79 61 77 61 / 80 60 80 40 Midland Intl Airport 81 68 84 68 / 50 40 40 20 Odessa 81 69 84 69 / 50 40 40 20 Wink 84 69 86 68 / 50 40 50 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...88 LONG TERM....10 AVIATION...88
Hazardous weather outlook, Aug 22, 2:56 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 256 AM CDT Mon Aug 22 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-230800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 256 AM CDT Mon Aug 22 2022 /156 AM MDT Mon Aug 22 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Scattered to numerous showers and storms are expected this afternoon and tonight mainly across the lower Trans Pecos and Big Bend. The main concern with these storms will be heavy rain that could produce flooding and flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are possible through Tuesday and may produce heavy rainfall which could result in flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:43 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 62 min |
| Aug 22, 5:51 PM CDT | Areal Flood Advisory | MAF | Terrell | 114 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.